Thunderstorm Wind, Beaver
- When
- July 28, 12:00 AM CST to 12:01 AM CST
- Where
- Beaver County, 1 mi SSW of Beaver
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.807, -100.527
A severe thunderstorm which developed over the eastern Oklahoma Panhandle produced high winds during the early morning hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm which developed over the eastern Oklahoma Panhandle produced high winds during the early morning hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 27, 10:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT MON JUL 27 2009 .UPDATE... LARGE MCS HEADING TOWARD THE PANHANDLES FROM SOUTHWEST KANSAS. MCS HAS HELD STEADY THE LAST FEW HOURS SO THINKING THE SYSTEM SHOULD CONTINUE TO PUSH THROUGH THE PANHANDLES AND PROVIDE A GOOD SHOT AT PRECIP FOR THE NORTHEAST ZONES. UPPED POPS SIGNIFICANTLY ACROSS THE NORTHEAST...AND LOWERED THEM BELOW MENTIONABLE IN THE SOUTHWEST. ALSO TWEAKED SKY GRIDS TO ACCOMMODATE THE APPROACHING MCS. JJB && .PREV DISCUSSION... /ISSUED 619 PM CDT MON JUL 27 2009/ AVIATION... NORTHWESTERLY FLOW ALOFT WILL ALLOW UPPER LEVEL DISTURBANCES TO DROP DOWN INTO THE PANHANDLES THROUGH TUESDAY EVENING. A COLD FRONT WILL SLOWLY MOVE THROUGH THE GUYMON AND DALHART TAF SITES BETWEEN 15Z AND 18Z TUESDAY...AND IS EXPECTED TO STALL BEFORE REACHING THE AMARILLO TAF SITE. GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THROUGH TUESDAY EVENING...WITH MVFR CONDITIONS EXPECTED IN AND NEAR SHOWERS AND STORMS. SCHNEIDER PREV DISCUSSION... /ISSUED 300 PM CDT MON JUL 27 2009/ DISCUSSION... SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND EASTERN CWA CONTINUE TO MOVE VERY SLOWLY SOUTH WITH THE MID LEVEL DEFORMATION ZONE. MOUNTAIN CONVECTION SEEMS TO BE SLOWER TO START TODAY...SO OUR BETTER CHANCE OF SHOWERS AND THUNDERSTORMS MAY COME OVERNIGHT AS AN MCS OVER WESTERN KANSAS AND EASTERN COLORADO APPROACHES OUR AREA IN ASSOCIATION WITH THE COLD FRONT. COLD FRONT NOW LIES FROM NORTHEAST COLORADO INTO EXTREME NORTHWEST KANSAS AND INTO SOUTH CENTRAL NEBRASKA. THE COLD FRONT SHOULD MAKE STEADY PROGRESS SOUTH OVERNIGHT AND THEREFORE HAVE GONE CLOSER TO THE SLIGHTLY FASTER NAM MODEL. THE COLD FRONT ALONG WITH AN UPPER LEVEL SHORT WAVE MOVING SOUTHEAST IN THE NORTHWEST FLOW ALOFT WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY...COLD FRONT DISSIPATES AND WINDS TURN AROUND TO THE SOUTH IN RESPONSE TO ANOTHER STRONG UPPER LEVEL DISTURBANCE DIVING SOUTHEAST IN THE NORTHWEST FLOW. ANOTHER COLD FRONT WILL BE APPROACHING THE OKLAHOMA PANHANDLE BY WEDNESDAY AFTERNOON AND THIS WILL AGAIN PROVIDE A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT. THIS FRONT THEN SLIDES SOUTH ACROSS THE PANHANDLES ON WEDNESDAY NIGHT BRINGING ANOTHER FAIRLY GOOD SHOT AT SHOWERS AND THUNDERSTORMS. THE COLD FRONT WEDNESDAY NIGHT WILL BE A BIT STRONGER THAN THE ONE THAT PASSES THROUGH TUESDAY...WITH MOST PLACES NOT SEEING HIGHS OUT OF THE 70S. NORTHWEST FLOW IS EXPECTED TO CONTINUE THROUGH THE END OF THIS FORECAST...SO CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES. FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN AT A MINIMUM THROUGH THIS FORECAST AS DEW POINTS REMAIN FAIRLY HIGH AND DRYING POTENTIAL WILL BE LOW GIVEN THE CHANCES OF RAIN. HYDROLOGY... THE CIMARRON RIVER THROUGH CIMARRON COUNTY REMAINS NEAR BANKFULL STAGE THIS AFTERNOON. THE RIVER AT THE GAGE SITE IS EXPECTED TO RISE AGAIN EARLY THIS EVENING BEFORE FALLING AGAIN LATE TONIGHT. MORE RAIN IS POSSIBLE TONIGHT AND ESPECIALLY ON TUESDAY WHICH COULD KEEP THE CIMARRON RIVER NEAR BANKFULL. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1200 AM CDT TUE JUL 28 2009 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1200 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MAINLY THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...WHICH MAY RESULT IN PONDING OF WATER OVER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION TUESDAY THROUGH SUNDAY NIGHT. HEAVY RAIN WILL REMAIN THE PRIMARY CONCERN. HOWEVER...A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1131 PM CDT MON JUL 27 2009 OKZ001>003-280530- CIMARRON OK-TEXAS OK-BEAVER OK- 1131 PM CDT MON JUL 27 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR BEAVER...TEXAS AND CIMARRON COUNTIES. AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF TYRONE TO EVA...MOVING EAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The Dodge City radar (KDDC), 117 km away, was scanning. The volume nearest the first event began at 05:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185686.